Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 62, NWS Cleveland, OH

May 31, 2007Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 31, 2007, 6:20 PM EDT for Trumbull County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2007, 6:20 PM EDT (22:20 UTC)
Expired
May 31, 2007, 7:03 PM EDT
In force
43 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:30 PM EDTTSTM WND DMGNewton Falls, OHCOUPLE OF LARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 312221
SVRCLE
OHC155-312315-
/O.NEW.KCLE.SV.W.0062.070531T2220Z-070531T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
620 PM EDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN NORTHEAST OHIO

* UNTIL 715 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEWTON FALLS...OR ABOUT 10 
MILES SOUTHWEST OF WARREN...AND MOVING NORTHEAST AT 20 MPH. THIS 
STORM WILL ALSO PRODUCE BRIEF PERIODS OF HEAVY RAIN WHICH COULD LEAD 
TO PONDING ON ROADWAYS. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LORDSTOWN...WEST FARMINGTON...NILES...KINSMAN...NORTH BLOOMFIELD...
  BRISTOLVILLE...HUBBARD AND CORTLAND

LAT...LON 4149 8100 4113 8100 4115 8054 4149 8053

$$

LEINS
1 follow-up statement
000 
WWUS51 KCLE 312303
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
702 PM EDT THU MAY 31 2007

OHC155-312308-
/O.CAN.KCLE.SV.W.0062.000000T0000Z-070531T2315Z/
TRUMBULL OH-
702 PM EDT THU MAY 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY IS
CANCELLED...

THE THUNDERSTORM WAS JUST SOUTHEAST OF WARREN AND WAS WEAKENING
AS IT MOVED TO THE NORTHEAST. THE STORM STILL CAN PRODUCE SOME
HEAVY RAINS AND BREIF GUSTY WINDS AND SMALL HAIL AND SHOULD MOVE
OUT OF THE COUNTY BY 8PM.


LAT...LON 4149 8100 4113 8100 4115 8054 4149 8053

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:23 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 31, 3:23 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT THU MAY 31 2007

.SYNOPSIS...
NEGATIVELY TILTED UPPER RIDGE FROM THE CAROLINAS INTO THE GREAT
LAKES WILL WEAKEN IN PLACE THROUGH SATURDAY BEFORE DRIFTING SLOWLY
EAST SUNDAY AND MONDAY. THIS WILL ALLOW THE UPPER LOW CURRENTLY
OVER THE DAKOTAS TO MOVE INTO THE LOWER LAKES BY SUNDAY AND MONDAY
AS IT OPENS AND WEAKENS. TUESDAY AND WEDNESDAY THE UPPER TROUGH
ACROSS THE GREAT LAKES WILL LIFT EAST AS A WEAK UPPER RIDGE BUILDS
BACK INTO THE CENTRAL US. WEDNESDAY AND THURSDAY THE UPPER RIDGE
WILL MOVE ACROSS THE GREAT LAKES. MAIN SURFACE FEATURES INCLUDE A
COLD FRONT PASSAGE ON MONDAY AND ANOTHER ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEAK FORCING BUT VERY UNSTABLE CONDITIONS ALONG A THETA E RIDGE
AXIS ALLOWING TSTMS TO DEVELOP ACROSS THE EASTERN HALF OF THE
STATE THIS AFTERNOON WITH THE INSTABILITY AXIS CURVING EAST INTO
NWRN PA ALONG THE LAKE BREEZE. STABLE AIR ACROSS THE LAKE KEEPING MOST
OF THE CONVECTION OFF THE WATER. THUNDERSTORMS MOVING VERY SLOWLY
ALTHOUGH THERE IS A SLIGHT NNE DRIFT. SOME OF THE MORE SLOWLY
MOVING TSTMS ARE RESPONSIBLE FOR SEVERAL INCHES OF RAIN BASED ONLY ON
RADAR ESTIMATES. FOR THIS EVENING BELIEVE SOME OF THE CONVECTION
WILL DRIFT OR DEVELOP ACROSS THE EASTERN COUNTIES...ALTHOUGH
AGAIN...WITH LIMITED FORCING EXPECT ACTIVITY TO BE LARGELY
DIURNAL. FOR THE EVENING WILL INCLUDE A MENTION OF LOCALLY HEAVY
RAINFALL GIVEN THEIR SLOW MOVEMENT IF THEY DO DEVELOP/MOVE IN. FOR
THE REST OF THE NIGHT WILL CONTINUE WITH CHC POPS IN THE WEST.
NAM12 SHOWS AN UPPER SHORT WAVE MOVING INTO THE AREA FROM THE
SOUTHWEST ASSOCIATED WITH DEEPER MOISTURE. SATELLITE SHOWS DEEP
MOISTURE IN PLACE WHICH WILL BE MOVING INTO THE AREA. DEEP
CONVECTION IS LIMITED IN THE AREA TO OUR WEST ALTHOUGH THERE ARE
SHOWERS. PREVIOUS NIGHTS FWC/MAV GUIDANCE HAS BEEN A COUPLE
DEGREES TOO COOL SO WILL GO CLOSER TO THE WARMER MET NUMBERS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
PATTERN CONTINUES TO SLOWLY DETERIORATE THROUGH THE WEEKEND AS THE
UPPER RIDGE WEAKENS AND BEGINS TO MOVE EAST. THIS WILL ALLOW MORE
UPPER DYNAMICS TO MOVE INTO THE AREA FROM THE SOUTHWEST AHEAD OF
THE UPPER CLOSED LOW MOVING TOWARD THE AREA. WILL NEED TO KEEP
CHC POPS FOR SHWRS AND TSTMS IN THE FORECAST THROUGH SATURDAY.
NO BIG AIRMASS CHANGE TO EXPECT NO BIG TEMP CHANGE THROUGH SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SATURDAY NIGHT AND SUNDAY NAM SHOWS AN UPPER WAVE MOVING NNE OUT
OF THE GULF COAST STATES PHASING WITH ENERGY FROM THE UPPER LOW
MOVING TOWARD THE AREA FROM THE WEST. MODELS DEVELOP DEEP MOISTURE
AND LIFT ARE THIS AREA MOVES NORTH THROUGH THE TENNESSEE AND OHIO
VALLEYS SATURDAY NIGHT THROUGH SUNDAY NIGHT. WILL BOOST POPS TO
HIGH CHANCE SATURDAY NIGHT AND UP TO LIKELY SUNDAY THROUGH MONDAY.
TUESDAY WEDNESDAY AND THURSDAY WILL BE UNSETTLED AS THE COOL UPPER
NWLY FLOW BACKS TO LARGELY ZONAL FLOW BY MID WEEK. WILL CONTINUE
TO SEE SCATTERED SHOWERS GIVEN MOISTURE IN PLACE AND PASSING UPPER
WAVES BUT EXPECT WITH LESS OF A CHANCE OF THUNDER AFTER MONDAY IN
THE COOLER AIR. AFTER A COOL DOWN MONDAY THROUGH WEDNESDAY WOULD
EXPECT A RECOVERY IN TEMPS THURSDAY AND BEYOND AS HEIGHTS RECOVER.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
PRETTY QUIET WX OVER TAF SITES RIGHT NOW BUT STORMS CONT TO
DEVELOP JUST E AND S OF AREA. DEWPOINTS IN NW OH HAVE DROPPED
CONSIDERABLY TODAY AS MIXING HAS OCCURRED IN THE LOWER ATMOSPHERE.
FURTHER E A DIFFERENT STORY AS BETTER LOW LEVEL MOIST REMAINS IN
PLACE. 12Z MODELS CONT TO SUGGEST CAPES AT OR ABOVE 2000 J/KG FROM
KCAK TO KERI AND E THIS AFT. AT THE SAME TIME...UPPER DISTURBANCE
ON WATER VAPOR SET TO MOVE ACROSS NRN OH LATER THIS AFT.
SO...EXPECT ACTIVITY TO INCR A LITTLE IN NE OH. WILL GO WITH A
TEMPO FOR THUNDER FOR A FEW HOURS AT BOTH KCAK AND KYNG. WILL
JUST GO WITH A VICINITY MENTION AT KERI WHICH SHOULD BE PROTECTED
BY A LAKE SHADOW. LATEST GUID CONTS TO ADVERTISE A GRADUAL
INCREASE IN MOISTURE DURING PERIOD SO WILL GO WITH FIRST HIGH AND
THEN MID LEVEL CIGS THRU THE PERIOD. SOME MVFR FOG/HAZE A GOOD BET
LATE TONIGHT.

&&

.MARINE...
A WEAK PRES GRADIENT WILL CONTINUE AS HIGH PRES REMAINS IN CONTROL.
ONSHORE FLOW FROM LAKE BREEZE WILL ONCE AGAIN DEVELOP THIS AFTERNOON
THEN TURN BACK SOUTHERLY WITH THE STANDARD DIUNRAL CYCLE. PERHAPS A
FEW STORMS WILL POP UP NEAR THE NEARSHORE WATERS THIS AFTERNOON BUT
THEY SHOULD BE ISOLATED AT BEST. BETTER CHANCE OF STORMS THIS
WEEKEND. GRADIENT STAYS WEAK THROUGH SATURDAY BEFORE A COLD FRONT
MOVES ACROSS LAKE ERIE SUNDAY. SMALL CRAFT ADVISORY CONDITIONS NOT
EXPECTED THRU SATURDAY WITH THE EXCEPTION OF POSSIBLE HIGHER
WIND/WAVES NEAR STORMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...KUBINA
MARINE...MRD
Hazardous weather outlook, May 31, 5:37 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
537 AM EDT THU MAY 31 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-010945-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
537 AM EDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.